Advertisement

Least squares fitting of digital polynomial segments

  • Joviša Žunić
  • Dragan M. Acketa
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1176)

Abstract

It is proved that digital polynomial segments and their least squares polynomial fits are in one-to-one correspondence. This enables an efficient representation of digital polynomial segments by n+3 parameters, under the condition that an upper bound, say n, for the degrees of the digitized polynomials is assumed. One of such representations is (x1, m, an, an−1,..., a0), where x1 and m are the x-coordinate of the left endpoint and the number of digital points, respectively, while an, an−1,..., a0 are the coefficients of the least squares polynomial fit Y=anXn+an− 1Xn−1+ ...+a0, for a given digital polynomial segment.

Key words

Image processing computer vision digital polynomial segment least squares fitting coding 

References

  1. [1]
    Aitken, A. C. (1956). Determinants and Matrices, Oliver and Boyd.Google Scholar
  2. [2]
    Arcelli, L. and Masarotti, A. (1978). On the parallel generation of straight digital lines, Computer Graphics and Image Processing, 7, 67–83.Google Scholar
  3. [3]
    Bongiovanni, G., Luccio, G. F. and Zurat A. (1975). The discrete equation of a straight line, IEEE Trans. Comput., 24, 310–313.Google Scholar
  4. [4]
    Boshernitzan, M. and Fraenkel, A. S. (1981). Nonhomogeneous spectra of numbers, Discrete Mathematics, 34, 325–327.Google Scholar
  5. [5]
    Boshernitzan, M. and Fraenkel, A. S. (1984). A linear algorithm for nonhomogeneous spectra of numbers, J. Algorithms, 5, 187–198.Google Scholar
  6. [6]
    Burr, I. W. (1974). Applied Statistical Methods, Academic Press.Google Scholar
  7. [7]
    Dorst, L. and Smeulders, A. W. M. (1984). Discrete representation of straight lines, IEEE Trans. Pattern Analysis and Machine Intelligence, 6, 450–463.Google Scholar
  8. [8]
    Graham, R. L., Lin. and Lin, C.-S. (1978). Spectra of numbers, Mathematics Magazine, 51, 174–176.Google Scholar
  9. [9]
    Kim, C. E. (1984). Digital disks, IEEE Trans. Pattern Analysis and Machine Intelligence, 6, 372–374.Google Scholar
  10. [10]
    Klassman, H. (1975). Some aspects of the accuracy of the approximated position of a straight line on a square grid, Computer Graphics and Image Processing, 4, 225–235.Google Scholar
  11. [11]
    Klette, R., Stojmenović, I. and Žunić J. (1996). A parametrization of digital planes by least square fits and generalizations, Graphical Models and Image Processing, 58, No. 3, 295–300.Google Scholar
  12. [12]
    Krechmar, V. A. (1974). A Problem Book in Algebra. Mir Publishers, Moscow.Google Scholar
  13. [13]
    Kovalevsky, V. A. (1990). New definition and fast recognition of digital straight segments and arcs, IEEE Proc. of Tenth Int. Conf. on Pattern Recognition, 10662, 31–34.Google Scholar
  14. [14]
    Lindenbaum, M. and Koplowitz, J. (1991). A new parametrization of digital straight lines, IEEE Trans. Pattern Analysis and Machine Intelligence, 13, 847–852.Google Scholar
  15. [15]
    Melter, R. A. and Rosenfeld, A. New views of linearity and connectedness in digital geometry, Pattern Recognition Letters, 10, 9–16.Google Scholar
  16. [16]
    Melter, R. A., Stojmenović, I. and Žunić, J. (1993). A new characterization of digital lines by least square fits, Pattern Recognition Letters, 14, 83–88.Google Scholar
  17. [17]
    Nakamura, A. and Aizawa, K. (1984). Digital circles, Computer Vision, Graphics and Image Processing, 26, 242–255.Google Scholar
  18. [18]
    Rosenfeld, A. (1974). Digital straight line segments, IEEE Trans. Comput., 23, 1264–1269.Google Scholar
  19. [19]
    Sauer, P. (1993). On the recognition of digital circles in linear time, Computational Geometry: Theory and Applications, 2, 287–302.Google Scholar
  20. [20]
    Žunić, J. (1995). A coding scheme for certain sets of digital curves, Pattern Recognition Letters, 16, 97–104.Google Scholar
  21. [21]
    Žunić, J. and Koplowitz, J. (1994). A representation of digital parabolas by least square fits, SPIE Proc., 2356, 71–78.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1996

Authors and Affiliations

  • Joviša Žunić
    • 1
  • Dragan M. Acketa
    • 2
  1. 1.Faculty of EngineeringUniversity of Novi SadNovi SadYugoslavia
  2. 2.Faculty of Science, Department of MathematicsUniversity of Novi SadNovi SadYugoslavia

Personalised recommendations